Texas, 2022Wildfire in Texas, June 7 to 21, 2022
June 7 to 21, 2022 · NWS EWX · 1 event in 1 county or zone
Dry and breezy conditions led to elevated fire weather conditions which helped spread a wildfire in Blanco County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry and breezy conditions led to elevated fire weather conditions which helped spread a wildfire in Blanco County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 7, 11:39 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 7, 11:39 AM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
Issued by National Weather Service Corpus Christi TX
1239 PM CDT Tue Jun 7 2022
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 317 AM CDT Tue Jun 7 2022
Much like the last several nights, 2 AM surface observations
indicate the presence of a well-defined dryline draped across
portions of West Texas. Running approximately north-south from
Roswell, NM to Fort Stockton and eventually the Rio Grande River in
far eastern Terrell County, the feature has retreated westward
through the overnight hours after creeping into the Edwards Plateau
with the help of a strong, thermally-forced low yesterday afternoon.
A remnant surface pressure trough/convergence boundary is apparent
where the aforementioned thermal low once resided, running east-
northeast from Fort Stockton to Midland to Abilene. Southeasterly
surface winds continue to respond preferentially to the dryline and
remnant pressure trough, leading to continued muggy conditions here
locally in South-Central Texas. Resultant moisture transport has
triggered scattered to broken low cloud coverage across portions of
the I-35 corridor and Coastal Plains, as evidenced by latest
satellite imagery. The clouds shouldn't last long following sunrise
this morning, as strong surface heating and attendant boundary layer
overturning will quickly mix out the thin layer of saturation
responsible for the coverage.
Another hot afternoon is expected following burn off of the early
morning clouds. Under continued influence of the thermal ridge
responsible for yesterday's near-record/record-breaking heat, most
locations will once again top out at or above 100 degrees by the end
of today. Areas in the higher terrain north of San Antonio may top
out a few degrees shy of the century mark. Slightly cooler highs in
the upper 90s are also expected across portions of the Coastal
Plains, thanks to a strong sea breeze that is forecast to advance
into our southeastern counties later this afternoon. The warm spots
will once again be in the Rio Grande Plains and Winter Garden
Region, where the thermometer will likely reach the 103-108 degree
range later this afternoon. Given the forecast highs, as well as
heat indices approaching the 105-110 degree range, a Heat Advisory
has thus been issued for areas along and west of US 281, including
Bexar County and the city of San Antonio. The advisory is in effect
from 1-9 PM this afternoon. Like yesterday, those with outdoor plans
need to exercise proper heat safety this afternoon by drinking
plenty of water, wearing light-colored/loose-fitting clothing, and
taking frequent cooling breaks in shaded and/or air-conditioned
environments.
With 850 millibar southeasterly winds transporting a cooler/maritime
air mass into the region, tomorrow afternoon should be slightly
cooler than today, particularly across the Rio Grande Plains and
Winter Garden Region. High temperatures will range from 98-104
degrees areawide, with the warmest readings occurring in the Winter
Garden and Rio Grande Plains. Though these high temperatures, as
currently forecasted, won't quite reach Heat Advisory criteria, those
expecting to be outdoors should nevertheless continue to practice
heat safety tomorrow afternoon.
Record High (6/7) Forecast High
Austin Bergstrom 98 (2018) 101
Austin Mabry 100 (2011) 101
San Antonio 103 (1989) 102
Del Rio 108 (1974) 108
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 317 AM CDT Tue Jun 7 2022
Well above normal, possibly record breaking high temperatures will
continue Thursday through at least next Monday across South Central
Texas. Mid and upper level Subtropical Ridge axis persists overhead.
Southerly lower level flow continues with frontal boundaries stalling
well north of our area as is typical for June. This lower level flow
brings moisture off the Gulf of Mexico with late night into morning
low clouds. These clouds mix out quickly within a couple of hours or
so after sunrise allowing plentiful sunshine to warm temperatures
with highs at or above 100, except a few upper 90s in parts of the
Hill Country and near the Coastal Plains. Should the fronts get
closer than models currently show, then some compressional heating
may result in even hotter high temperatures. The sunshine will
continue to dry the vegetation and soils possibly allowing for
enhanced warming. Also, this drying combined with breezy winds leads
to elevated fire weather conditions. The airmass will be too dry due
to shallow moisture depth for any afternoon seabreeze showers and
thunderstorms. Due to afternoon mixing to lower dewpoints, heat index
values should only be slightly elevated. It is possible that
additional heat advisories may be needed for high temperature and/or
heat index.
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Tue Jun 7 2022
VFR conditions will prevail across all area terminals through late
this evening. Conditions are expected to deteriorate to MVFR levels
between 07-09Z tonight, before gradually returning to VFR levels by
around 14-15Z Wednesday. Winds will remain elevated through most of
the period, generally out of the south and southeast at around 12-15
knots with gusts to around 24 knots possible. Winds are likely to
decouple overnight, before increasing again to around 12-15 knots by
mid Wednesday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 101 74 100 / 0 0 0 0
Austin Bergstrom Intl Airport 75 100 74 99 / 0 0 0 0
New Braunfels Muni Airport 74 101 74 100 / 0 0 0 0
Burnet Muni Airport 73 99 73 99 / 0 0 0 0
Del Rio Intl Airport 76 104 77 104 / 0 0 0 0
Georgetown Muni Airport 74 100 74 100 / 0 0 0 0
Hondo Muni Airport 74 103 74 102 / 0 0 0 0
San Marcos Muni Airport 74 101 74 100 / 0 0 0 0
La Grange - Fayette Regional 76 100 76 100 / 0 0 0 0
San Antonio Intl Airport 75 101 75 101 / 0 0 0 0
Stinson Muni Airport 76 102 77 103 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for Atascosa-Bandera-
Bexar-Blanco-Comal-Dimmit-Edwards-Frio-Gillespie-Kendall-Kerr-
Kinney-Llano-Maverick-Medina-Real-Uvalde-Val Verde-Zavala.
&&
Short-Term...Quigley
Long-Term...04
Aviation...99/ANievesHazardous weather outlook, Jun 7, 2:50 AM CST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
350 AM CDT Tue Jun 7 2022
TXZ171>173-183>194-202>209-217>225-228-080900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
350 AM CDT Tue Jun 7 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Another round of near-record heat is possible this afternoon, as
high temperatures will range from 95 to 108 degrees areawide. A
Heat Advisory has been issued for areas along and west of US 281,
where the hottest high temperatures are currently forecast. Those
with outdoor plans are urged to drink plenty of water, wear light
and loose-fitting clothing, and take frequent cooling breaks this
afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
After a minor drop off in temperatures Wednesday and Thursday,
near-record heat and elevated heat indices will return from Friday
through the upcoming weekend. Those planning to spend prolonged
periods of time outside are once again encouraged to practice heat
safety during this timeframe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 7, 8:27 AM CST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
Issued by National Weather Service Corpus Christi TX
927 AM CDT Tue Jun 7 2022
TXZ172-173-191>194-207>209-221>225-080200-
Burnet-Williamson-Hays-Travis-Bastrop-Lee-Guadalupe-Caldwell-
Fayette-Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Burnet, Georgetown, San Marcos, Austin,
Bastrop, Giddings, Seguin, Lockhart, La Grange, Floresville,
Karnes City, Gonzales, Cuero, and Hallettsville
927 AM CDT Tue Jun 7 2022
...TEMPERATURES RANGING FROM 98 AND 103 DEGREES EXPECTED THIS
AFTERNOON...
Very hot high temperatures between 98 and 103 degrees are
expected across portions of South Central Texas this afternoon.
Combined with humidity, this could result in peak heat index
values in the 102 to 107 degree range. Those planning to spend
prolonged periods of time outdoors are urged to drink plenty of
water, wear light weight and light colored clothing, and take
frequent breaks from the heat in shaded outdoor areas and/or air
conditioned indoor environments. Under no circumstances should
children and pets be left unattended in vehicles.
ANM
Wildfire, Blanco
- When
- June 7, 1:28 PM CST to June 21, 7:47 PM CST
- Where
- Blanco forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
The Cypress Mill wildfire was discovered at 1:28 PM on the 7th. Fire weather conditions were elevated when the fire started. Relative humidity was near 25% and winds were 10 to 15 mph. The fire burned until the evening of the 21st and consumed 978 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 7, 2022$99 million · EF0 · 55 events
- Rip Current in New Jersey, June 7, 20221 death · 1 event
- Tornadoes and Hail in Missouri, June 7 to 8, 2022EF2 · 26 events
- Tornadoes and Hail in Kansas, June 7 to 8, 2022EF1 · 27 events
- Hail and Damaging Winds in Colorado, June 7, 2022$45,000 · 2 in hail · 18 events
- Tornado and Hail in New Mexico, June 7, 2022$50,000 · EF0 · 8 events
- Flood and Hail in Nebraska, June 7, 20222.75 in hail · 39 events
- Hail and Damaging Winds in Texas, June 7 to 8, 20224 in hail · 33 events
- Tornadoes and Flash Flood in Colorado, June 7 to 8, 20223.5 in hail · 29 events
- Tornadoes and Hail in Colorado, June 7, 20222.5 in hail · 26 events
- Tornado in Wyoming, June 7, 2022EF1 · 1 event
- Flood and Hail in Kansas, June 7, 2022$6,000 · 2.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031855.